Hail, Pike
- When
- June 21, 3:30 PM EST
- Where
- Pike County, Bushkill
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.100, -75.000
Showers and thunderstorms developed ahead of a strong cold front as it approached central New York and Northeast Pennsylvania. Widespread severe thunderstorms developed, with many reports of large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Showers and thunderstorms developed ahead of a strong cold front as it approached central New York and Northeast Pennsylvania. Widespread severe thunderstorms developed, with many reports of large hail and damaging winds. One thunderstorm produced a brief tornado in the eastern Finger Lakes region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 21, 12:56 PM EST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 156 PM EDT THU JUN 21 2007 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH LATE THIS AFTERNOON AND EVENING, WITH SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION FOR FRIDAY AND SATURDAY, WITH FAIR WEATHER AND COOL TEMPERATURES. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... TDS HAVE RISEN INTO THE M/U 50S ACRS THE FINGER LAKES ANE CNTRL SRN TIER AHEAD OF THE FNT, AS TEMPS HAVE WARMED INTO THE M/U70S. GIVEN THIS, STORMS MAY HAVE A BETER CHC TO DVLP IN THIS HIGHLY SHEARED ENVIRONMENT. HOWEVER LOW LVL CONVERGENCE REMAINS WEAK. NOT MUCH CHG IN THE SCENARIO DISCUSSED EARLIER WITH POTNL FOR SOME ISOLD SVR ACTIVITY THIS AFTN, AND PSBLY ISSUANCE OF A WATCH FROM SPC. ACTIVITY SHUD MOV OFF TO THE EAST/DIMINISH SHORTLY AFTER SS. && .SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY/... CONTINUITY PREVAILS WITH HIGH PRES GRADUALLY WORKING EAST INTO THE RGN FOR THE START OF THE WEEKEND. XPCT MORE IN THE WAY OF CLDS/BREEZY CONDITIONS ON FRIDAY AS COMPARED TO SATURDAY. CANT RULE OUT THE ISOLD -SHRA TMRW AFTN, SPCLY FAR NE ZONES, BUT NOT INCLINED TO MENTION IN THE ZONES ATTM. COOL TEMPS THRU THE PD, WITH MOST AREAS WELL DOWN INTO THE 40S FRI NGT. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... NORTHWEST FLOW WILL SLOWLY GIVE WAY TO MORE ZONAL FLOW BY EARLY NEXT WEEK. SOME DISCREPANCY BTWN ECMWF/GFS AS TOO HOW HIGHLY AMPLIFIED THE FLOW WILL BE. 12Z GFS NOT AS AMPLIFIED AS 06Z WITH FRONTAL BOUNDARY SAGGING INTO FA ON TUESDAY...FASTER THAN PREVIOUS RUN. HAVE OPTED TO LEAVE TUESDAY DRY WITH CHC POPS IN FOR WED/WED NIGHT PER HPC GUIDANCE. H5 FLOW BECOMES MORE ZONAL EARLY-MID WEEK BUT TEMPS WILL REMAIN ABV NORMAL WITH AFTERNOON MAXES HOVERING ARND 90. TRICKY PART OF EXTENDED IS TIMING SUBTLE S/WAVES ROTATING THRU IN EARLY HALF OF THE PD. SOME MCS ACTIVITY POSSIBLE AS RIDGE BUILDS. FA CUD BE IN THE RING OF FIRE BUT TOO MUCH UNCERTAINTY STILL EXISTS AT THIS POINT. SO HAVE CONTINUED WITH DRY WX THRU MOST OF THE PD AND WILL ADJUST AS NEEDED. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR THRU THE PERIOD WITH SCT CUMULUS GIVING WAY TO CLRNG SKIES OVERNIGHT AND DIURNALLY DRIVEN CUMULUS AGAIN DRNG MORNING. NW FLOW WILL DIMINISH AFTER 01Z TO 5-10KTS THEN INCREASE AGAIN AFTER 16Z WITH GUSTS DURING THE AFTERNOON. ISOLD THUNDER POSSIBLE FROM 19-23Z BUT NOT CONFIDENT ENUF FOR TEMPO GROUP. VFR LIKELY DURING THE OUTLOOK PD. RESTRICTIONS THRU TUESDAY WUD LIKELY BE CONFINED TO EARLY MORNING FOG...ESPECIALLY AT KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && LONG TERM...PVB AVIATION...PVB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 AM EDT THU JUN 21 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-221430- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1030 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ANY THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS, AND POSSIBLY SMALL HAIL. WHILE THERE REMAINS UNCERTAINTY REGARDING SEVERE THUNDERSTORM POTENTIAL TODAY...YOU ARE ENCOURAGED TO STAY ABREAST OF THIS DEVELOPING WEATHER SITUATION. TUNE TO NOAA WEATHER RADIO, OR YOUR FAVORITE LOCAL MEDIA SOURCE, FOR LATER UPDATES. YOU MAY ALSO VISIT OUR WEBSITE AT WEATHER.GOV. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG FAYETTE 42.82N 76.80W
06/21/2007 SENECA NY COUNTY OFFICIAL
TREES DOWN
&&
JMAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL SENECA FALLS 42.91N 76.80W
06/21/2007 E1.00 INCH SENECA NY PUBLIC
&&
JMAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
400 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL ROMULUS 42.75N 76.83W
06/21/2007 E0.88 INCH SENECA NY PUBLIC
&&
JMAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
412 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BINGHAMTON 42.10N 75.91W
06/21/2007 E0.88 INCH BROOME NY PUBLIC
&&
JMAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FUNNEL CLOUD VENICE CENTER 42.73N 76.55W
06/21/2007 CAYUGA NY PUBLIC
&&
JMAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL SYRACUSE 43.04N 76.14W
06/21/2007 E1.75 INCH ONONDAGA NY PUBLIC
&&
JMAThe national radar mosaic for the moment the first event began.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Intense straight-line thunderstorm winds estimated between 95 and 100 mph produced significant tree damage. The damage was mainly uprooted and snapped healthy red oak trees 5 to 10 inches in diameter. Many of these trees fell on power lines and homes in the Paupack and Hawley areas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44417, 44418, 44419, 44420, 44427, 44421, 44422, 44423.